Real members of myMPNteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice.
Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
Diagnosed just in May 2020 with PV. All my counts, Hematcrit, WBC's & Platelets are in good range. Recently developed intermittently ringing in my ears. Anyone else have this & is there any treatment for it you've found?
I have ET, Cal Axion 9 Mutation (Calr). I have been on HU for over a year, my platelets have reached 1.5 million. (They have been at 1 million for over a year.) I am wondering about side effects. Thanks in advance!
I take Peginterferon as of two months ago. My platelets came down steadily each week and as of this week was 415 which is now in the normal range. I had headaches for about a month but after that I… read more
I have PV, having fortnightly phlebotomy's and are taking 1000mg hydroxyurea daily. I have been taking HU for 3 weeks now, but my hematocrit levels are still at 61%. How long would you expect it to take to start decreasing your levels? I guess it is a bit of an open ended question, but what have others experienced out there, to give me an idea. Much appreciated.
I Really appreciate the great responses to my question, thank you all
I am taking daily aspirin 100mg and getting fortnightly blood tests. Sounds like it takes a little time for most, so I need to be… read more
My friend has PV 18 years, on high doses of Hydroxyurea until it quit working so she was started on Jakalfi about 2 yrs ago, her numbers are kinda crazy, her cholesterol has gone up,up,up but she… read more
Jakafi has increased my cholesterol levels off the charts and now my GP thinks I should be on statins. She recommended Crestor as an option and since I have never had this problem before, I gave it a try. I had a severe cytokinesis reaction and am now off of it. Does any one here take statins, and if so which ones? Have you had reactions to them to the point that you ended up in the hospital?
I had high cholest. And tried EVERY statin available. Even tried red yeast rice. They all caused serious muscle and bone pain! Finally tried Repatha, which causes nausea, but lowers LDL. YouTube… read more
Went to oncologist appt today. Platelets have lowered to 751. Dr. prescribed hydroxyurea 3 times weekly. Concerned with my LDH level that has risen to 449. Has anyone else LDH level been a concern or even discussed?
I started noticing issues with brain fog about 2 years before my MPN diagnosis. Went to a neurologist for a full work up. They said it was stress. Now I know differently since I got the MPN diagnosis last year. Multitasking is impossible. I've flooded rooms in my house TWICE forgetting to turn off the faucet. Today I had to hang up my car keys because I got out of my car without putting it in Park. Thank God it was in my driveway and I could jump in and break. So I don't trust myself behind the… read more
UPDATE: As always, remember I'm not a doctor, just telling you what kind of results I have personally had. I've been on the low dose (5 mg/1x day) Ritalin for 2 weeks. I'm sure I'm not going to win… read more
I have ET and I’ve been on hydroxurea (1000 mg per day) since Mid-June of 2021 and just got my first monthly blood analysis results. My platelets have dropped from over 850+ down to 451 (still above normal, but a dramatic drop for me!) Everything else looks good except now my RDW (red cell distribution width) number is high - I jumped from 13 to 15.4! It appears that this may be a side effect of hydroxyurea, and I may need to increase my vitamin B-12 intake to see if it helps to reduce it …or… read more
Thanks for your perspective, Barbara. (I think brain fog might be my new normal-haha!) But seriously, my MD believes my iron levels are currently ok, but suggested I take a women’s regular daily… read more
myMPNteam is not a medical referral site and does not recommend or endorse any particular Provider or medical treatment.
No information on myMPNteam should be construed as medical and/or health advice.